MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ALTRX +4 10D 36IDX56OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US ALTRX +4 10D 36IDX56OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Model Number 1221-36-156
Medical Device Problem Codes Fracture (1260); Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Codes Joint Dislocation (2374); Joint Laxity (4526)
Date of Event 06/22/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent primary right corail/pinnacle tkr.Patient subsequently has experienced dislocation of joint.Surgeon suspected the cup was in slightly more anteversion than intended.Patient has a +4/10 degree liner in-situ, which in its current orientation was impinging on the neck of the femoral stem, leading to dislocation.Procedure revision of acetabular liner and head change.Surgeon removed existing liner, replaced it with another +4/10 degree liner with the orientation changed.Upon removing the existing liner the surgeon noted an obvious 'dent' in the liner where the neck had been impacting it.Doi: (b)(6)2022.Doe: (b)(6) 2023.Affected side: unknown.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary according to the information received, ¿patient underwent primary right corail/pinnacle tkr [month year] patient has subsequently has experienced dislocation of joint.Surgeon suspected the cup was in slightly more anteversion than intended.Patient has a +4/10 degree liner in-situ, which in its current orientation was impinging on the neck of the femoral stem, leading to dislocation.Procedure revision of acetabular liner and head change.Surgeon removed existing liner, replaced it with another +4/10 degree liner with the orientation changed.Upon removing the existing liner the surgeon noted an obvious 'dent' in the liner where the neck had been impacting it (see attachment with photos of explanted liner)¿.The product was not returned to depuy synthes, however photos were provided for review.See attachment "moroney rev st a ipswich.Pdf".Review of the photographic evidence found several scratches around the upper surface of the device and a fracture on the edge, most likely caused during the extraction process.However, no signs of deformation and/or dislocation between the femoral head and liner were observed on the provided evidence.The overall complaint was confirmed as the observed condition of the altrx +4 10d 36idx56od would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
ALTRX +4 10D 36IDX56OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key17297304
Report Number1818910-2023-13869
Device Sequence Number7009069
Product Code LPH
UDI-Device Identifier10603295016427
UDI-Public10603295016427
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K072963
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model Number1221-36-156
Device Catalogue Number122136156
Device Lot NumberJC0494
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2023
Supplement Date Received by Manufacturer09/19/2023
Initial Report FDA Received Date07/11/2023
Supplement Report FDA Received Date09/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APEX HOLE ELIM POSITIVE STOP; CORAIL AMT COLLAR SIZE 12; DELTA CER HEAD 12/14 36MM +5; PINN CAN BONE SCREW 6.5MMX20MM; PINN SECTOR HA ACET CUP 56MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient SexFemale